New Jersey, 2014

Winter Storm and Winter Weather in New Jersey, November 26 to 27, 2014

November 26 to 27, 2014 · NWS PHI · 7 events in 7 counties and zones

A winter storm on the 26th, the day before Thanksgiving Day, dropped heavy snow over parts of northwest New Jersey and caused power outages as well as additional traveling difficulties. Governer Chris Christie declared a state of emergency.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A winter storm on the 26th, the day before Thanksgiving Day, dropped heavy snow over parts of northwest New Jersey and caused power outages as well as additional traveling difficulties. Governer Chris Christie declared a state of emergency. Speed limits were reduced on all major roadways. Snowfall along the Interstate 95/295 corridor averaged around an inch, but snowfall reached between 3 and 12 inches in the northwest part of the state and was very elevation dependent. The weight of the heavy, wet snow tore down tree limbs, trees and power lines in the northwest part of the state. About 23,000 homes and businesses lost power. Many schools in the northern part of the state either closed or dismissed students early.

Precipitation began as rain throughout most of the state from south to north between 4 a.m. EST and 8 a.m. EST on the 26th. As precipitation intensity increased, the rain changed to snow in northwest New Jersey between 8 a.m. EST and 10 a.m. EST that morning. The snow fell at its heaviest from the late morning into the early afternoon. As precipitation intensity lessened during the second half of the afternoon and evening, precipitation mixed with or changed back to rain in lower terrain locations in northwest New Jersey. Along the Interstate 95/295 corridor, as precipitation intensity increased, the rain mixed with or even changed to sleet and snow during the midday hours before changing back to rain. The highest accumulations along this corridor were in Middlesex and Mercer Counties. In southeast New Jersey, just rain fell. Precipitation ended from south to north between 10 p.m. EST on the 26th and Midnight EST on the 27th.

The wintry precipitation on a busy travel day caused numerous accidents. New Jersey State Police responded to about 100 accidents as well as about 100 calls for assistance on major roadways. A snow related fatal accident occurred in Woodbridge (Middlesex County). In Somerset County, a jack-knifed tractor-trailer blocked two lanes of westbound Interstate 78 near Warren. In Hunterdon County, in Holland Township, a driver skidded off the road, the vehicle overturned and came to a stop in a creek. The driver was not injured. The declared state of emergency gave personnel the authority to reassign personnel and equipment, order evacuations and make changes to traffic flow on major roadways.

About 23,000 homes and businesses lost power, mainly in Jersey Central Power and Light's service area in the northwest part of the state. Most of the outages were in Sussex and Morris Counties. About 2,100 Jersey Central Power and Light customers were still without power on the morning of the 28th. In Sussex County, Sussex Rural Electric Cooperative also reported about 1,150 members were still without power at 10 a.m. EST on the 27th. The number was down to about 600 members at Noon EST on the 27th with the greatest concentration in Scenic Lakes, Lake Wallkill and Pleasant Valley Lake areas. In Sussex County, in Hardyston Township, a destroying house fire was believed to have been started by a surge when power was restored.

Representative snowfall (this included the sleet along the Interstate 95 corridor) included 11.5 inches in Highland Lakes (Sussex County), 10.7 inches in Wantage (Sussex County), 8.9 inches in Sussex (Sussex County), 8.2 inches in Bethlehem Township (Hunterdon County), 8.1 inches in Lake Hopatcong (Morris County side), 7.3 inches in Jefferson Township (Morris County), 7.2 inches in Liberty Township (Warren County), 7.0 inches in Marcella (Morris County), 5.5 inches in Blairstown (Warren County), 5.0 inches in Holland Township (Hunterdon County), 4.5 inches in Butler (Morris County), 4.0 inches in Stewartsville (Warren County), 3.7 inches in Rockaway (Morris County), 3.5 inches in Kingwood Township (Hunterdon County), 3.4 inches in Hackettstown (Warren County), 3.0 inches in Peapack (Somerset County), 2.0 inches in Hopewell Township (Mercer County), Bound Brook (Somerset County) and Metuchen (Middlesex County), 1.8 inches in South Brunswick (Middlesex County), 1.6 inches in Hillsborough (Somerset County), 1.1 inches in Florence (Burlington County) and 1.0 inch in Ewing Township (Mercer County).

In addition to the wintry precipitation inland, the onshore flow around the nor'easter caused minor tidal flooding along the Atlantic coast from Ocean County southward as well as in lower Delaware Bay during the daytime high tide cycle on the 26th. The high tide in Atlantic City (Atlantic County) reached 6.32 feet above mean lower low water. Minor tidal flooding starts at 6.0 feet above mean lower low water. The high tide in Cape May (Cape May County) reached 6.77 feet above mean lower low water. Minor tidal flooding starts at 6.7 feet above mean lower low water.| |The wintry mix was caused by a low pressure system that formed in the Gulf of Mexico on a cold front on the 25th. The low pressure system moved north-northeast, crossed northern Florida during the late evening on the 25th, was located near Wilmington, North Carolina at 7 a.m. EST on the 26th, off the Virginia coastal waters at 1 p.m. EST on the 26th, about 150 miles east of the central New Jersey coast at 7 p.m. EST on the 26th and passed near Nantucket Island, Massachusetts during the late evening on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 26, 6:29 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 26, 6:29 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 AM EST WED NOV 26 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE UP THE MIDDLE ATLANTIC COAST TODAY
AND THEN QUICKLY MOVE NORTHEASTWARD TONIGHT. HIGH PRESSURE WILL THEN
BUILD TOWARD THE REGION THURSDAY, BUILD ACROSS TO THE SOUTH OF THE
REGION FRIDAY AND THEN SLIDE TO THE SOUTH AND EAST ON SATURDAY. A
COLD FRONT WILL SLOWLY MOVE TOWARDS THE REGION AND CROSS THE AREA
MONDAY INTO MONDAY NIGHT. HIGH PRESSURE WILL THEN RETURN FOR
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
630 AM UPDATE...ADJUSTED TEMPERATURES, DEWPOINTS, AND MAX TO
REFLECT CURRENT TRENDS. GENERALLY A BIT WARMER THAN PREVIOUSLY
EXPECTED, AND ADJUSTED MAX TO REFLECT WHAT WE EXPECT THE TEMPS TO
BE AT 12Z, AS THAT WILL LIKELY BE WHEN MOST PLACES REACH THEIR DAY
TIME HIGH, WITH TEMPERATURES GRADUALLY FALLING THROUGH THE REST OF
THE DAY. NO ADJUSTMENTS MADE TO PRECIP TYPE AND SNOW AMOUNTS AT
THIS TIME AS DEW POINTS ALONG AND WEST OF THE FALL LINE ARE NEAR
FREEZING, THUS ONCE PRECIPITATION BEGINS IN THOSE AREAS, SHOULD
SEE CHANGE OVER TO RAIN/SNOW OR ALL SNOW RELATIVELY QUICKLY.

PREVIOUS NEAR TERM DISCUSSION...HERE IT IS, THE DAY WE'VE ALL BEEN
WAITING FOR. LOW WILL LIFT NORTHEAST ALONG THE STALLED FRONT
THROUGH THE DAY TODAY. MODELS ARE IN GENERAL CONSENSUS ON THE
CENTER OF THE LOW TRACKING WITHIN 50 MILES OF THE SHORE. AS FOR
THE IMPLICATIONS AND IMPACTS DUE TO THIS:

WINDS...THOUGH THERE WILL BE A TIGHT PRESSURE GRADIENT OVER THE
REGION, EXPECT LIMITED MIXING TO INHIBIT REACHING WIND ADVISORY
CRITERIA FOR MOST LAND LOCATIONS. THE EXCEPTION TO THIS IS COASTAL
AREAS NEAR THE MOUTH OF THE BAY, INCLUDING CAPE MAY AND LEWES, WHERE
THE WINDS MAY FUNNEL DOWN THE BAY LEADING TO OCCASIONAL GUSTS TO 45
MPH AROUND MID DAY. HOWEVER, DO NOT EXPECT THIS TO BE WIDESPREAD SO
HAVE NOT ISSUED A WIND ADVISORY AT THIS TIME.

PRECIPITATION...ALREADY STARTING TO SEE THE FIRST RAIN BANDS STREAM
THROUGH DELMARVA AND SOUTHERN NJ, SHOULD CONTINUE TO SEE THE
PRECIPITATION OVERSPREAD THE REGION THROUGH MID MORNING, AND THEN
CONTINUE FOR MUCH OF THE DAY. AS FOR PRECIPITATION TYPE, NOT MUCH
CHANGE FROM THE PREVIOUS FORECAST. STILL EXPECT A NARROW CORRIDOR
ROUGHLY ALONG THE FALL LINE/I95 CORRIDOR DELINEATING WHERE
PRECIPITATION WILL BEGIN AS RAIN OR SNOW. HOWEVER, WITH HIGHS
EXPECTED TO OCCUR AT SUNRISE, SHOULD SEE THIS CORRIDOR GRADUALLY AND
SUBTLY SHIFT EAST THROUGH THE DAY. THERE WAS A SUBTLE TREND IN THE
00Z RUNS OF THE GFS AND ECMWF FOR HIGHER TEMPERATURES AS WELL AS DEW
POINTS ALONG AND EAST OF THE I 95 CORRIDOR. IN ADDITION, AFTER TWO
DAYS OF NOT SEEING IT IN ANY MODEL, GFS MODEL SOUNDINGS NOW DEPICT A
MID LEVEL WARM LAYER FROM THE I 95 CORRIDOR EAST, SUGGESTING SOME
POTENTIAL FOR SLEET. HOWEVER, HAVE NOT INCLUDED MENTION OF SLEET AT
THIS TIME AS THE MID LEVEL SOUTHWESTERLY JET, WHICH LOOKS TO BE THE
MAIN FACTOR IN THIS WARM LAYER DEVELOPMENT SHOULD STAY FURTHER EAST
OVER AREAS THAT WILL MOSTLY SEE RAIN ANYWAY.

SNOW AMOUNTS...NOT MUCH CHANGE FROM THE PREVIOUS FORECAST. WITH THE
PREVIOUSLY MENTIONED NARROW CORRIDOR OF RAIN TO SNOW CHANGE OVER,
SHOULD ALSO SEE SNOW TOTALS INCREASE QUICKLY AS YOU GO FURTHER WEST
FROM THE I 95 CORRIDOR. BEST POTENTIAL FOR A FRONTOGENESIS SNOW BAND
(AND THUS LOCALLY HIGH SNOW AMOUNTS) LOOKS TO BE A CORRIDOR FROM
ROUGHLY ABE TO JIM THORPE UP TO SUSSEX NJ.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
PRECIPITATION SHOULD BEGIN TO LIFT OUT OF THE REGION FROM SOUTH TO
NORTH SHORTLY AFTER SUNSET. HOWEVER, LOW CLOUDS MAY PERSIST FOR MUCH
OF THE NIGHT, TEMPERING HOW COLD IT WILL GET OVERNIGHT EVEN IN
LOCATIONS WITH A FRESH SNOW PACK.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...THANKSGIVING DAY...OVERALL THE DAY DOESN'T LOOK TOO
SHABBY. THERE WILL BE A CHANCE FOR SOME LIGHT SNOW/RAIN SHOWERS
THROUGH THE DAYTIME BUT LARGELY IT LOOKS LIKE MOST AREAS WILL REMAIN
DRY. IN THE HIGHER ELEVATIONS, THERE IS A CHANCE FOR SOME LIGHT SNOW
ACCUMULATION. ANY LIGHT SHOWERS SHOULD TAPER OFF THROUGH THE
AFTERNOON AND BE DONE BY EVENING AS DRIER AIR STARTS TO MOVE INTO
THE REGION. COLDER AIR MOVES INTO THE REGION BEHIND THE DEPARTING
LOW AND WE WILL ONLY SEE TEMPS RISE INTO THE UPPER 30S TO LOWER 40S
THROUGH MOST OF THE REGION DURING THE DAY. TEMPERATURES OVERNIGHT
WILL BE QUITE CHILLY AND DROP DOWN INTO THE 20S, WITH SOME TEENS
ACROSS THE HIGHER TERRAIN.

FRIDAY...COLD AIR WILL BE IN PLACE FOR FRIDAY AS HIGH PRESSURE
STARTS TO BUILD INTO OUR AREA. HIGHS WILL BE CLOSE TO THOSE OF
THURSDAY BUT MAY BE A DEGREE OR TWO COLDER OVERALL. THERE SHOULD BE
PLENTY OF SUNSHINE AROUND AS WELL. SO WHILE IT MAY NOT FEEL WARM
OUTSIDE, THE SUNSHINE WILL CERTAINLY MAKE IT LOOK WARMER THAN IT IS.
FRIDAY NIGHT TEMPERATURES WILL REMAIN COLD AND DROP DOWN INTO 20S
WITH TEENS ACROSS THE HIGHER TERRAIN.

SATURDAY...THE AIRMASS WILL MODIFY A BIT AS THE HIGH BUILDS SLIGHTLY
NORTHWARD BEFORE STARTING TO SLIDE TO OUR SOUTH AND EAST DURING THE
AFTERNOON AND EVENING. TEMPERATURES WILL RESPOND TO THE MODIFICATION
AND SHOULD BE ABLE TO RISE INTO THE 40S THROUGH MUCH OF THE AREA.
LOWER 50S WILL BE POSSIBLE ACROSS SOUTHERN DELAWARE. AREAS ACROSS
THE SOUTHERN POCONOS WILL REMAIN COLDER AND MAY STRUGGLE TO GET OUT
OF THE 30S. THE HIGH SHIFTS TO THE SOUTH AND EAST BY SATURDAY NIGH
AND WE SHOULD BE ABLE TO REMAIN A BIT WARMER THROUGH THE OVERNIGHT
HOURS AS WE HAVE A SOUTHERLY FLOW AND INCREASING CLOUD COVER. LOWS
WILL BE IN THE 30S, WARMER ALONG THE COAST.

SUNDAY...SKIES WILL CLOUD UP IN ADVANCE OF THE APPROACHING COLD
FRONT AS WARMER AND MOISTER AIR OVERSPREADS OUR AREA. HIGHS WILL
REACH INTO THE 50S, POSSIBLY INTO THE LOWER 60S ACROSS THE SOUTH.

MONDAY...MODEL GUIDANCE SHOWS A SLOWER PROGRESSION OF THE COLD FRONT
AND IT DOESN'T LOOK LIKE IT WILL QUITE GET TO THE REGION UNTIL
MONDAY AND THEN CONTINUES TO MOVE SLOWLY THROUGH THE AREA, FINALLY
PUSHING OFFSHORE MONDAY EVENING. THE MODELS ALSO INDICATE THAT THE
MOISTURE PETERS OUT AS IT PUSHES THROUGH OUR AREA. FOR NOW WE KEEP
THE CHANCE OF PRECIPITATION IN THE FORECAST WITH THE FRONTAL
PASSAGE. WITH THE FRONT TAKING ITS TIME, HIGHS WILL BE IN 40S TO 50S
ACROSS THE AREA BEFORE COLDER AIR ONCE AGAIN MOVES IN.

TUESDAY...HIGH PRESSURE WILL SLIDE ACROSS TO THE NORTH OF THE AREA
ON TUESDAY AND WE SHOULD BE DRY. TEMPERATURES WILL BE, ON AVERAGE,
AT LEAST 5 DEGREES COLDER THAN ON MONDAY.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS SHOULD BEGIN TO DETERIORATE BY AROUND 15Z. EXPECT ALL
SITES TO BE IFR OR LOWER BY 18Z. HEAVIER SNOW BANDS ARE POSSIBLE
OVER ABE AND RDG BETWEEN 15 AND 00Z, WITH VISIBILITIES
OCCASIONALLY AS LOW AS 1/2SM AND CEILINGS AS LOW AS OVC002. FOR
THE REST OF THE TAF SITES, EXPECT CEILINGS BETWEEN 500 AND 800 FT
AGL BETWEEN 15 AND 21Z AND VISIBILITIES OF 1 TO 3 SM. LOWEST
VISIBILITIES ARE EXPECTED WITH +RASN AND +SN. CONDITIONS WILL
SLOWLY IMPROVE AS THE PRECIPITATION BEGINS TO MOVE OUT FROM SOUTH
TO NORTH BETWEEN 00 AND 06Z. HOWEVER, EVEN AFTER THE PRECIPITATION
MOVES OUT, MVFR CEILINGS MAY LINGER. IN ADDITION, AT LEAST ONE
MODEL, THE GFS, SHOWS A NEARLY SATURATED BOUNDARY LAYER LINGERING
THROUGH 12Z FOR KMIV AND KACY, SUGGESTING THAT BR COULD LINGER
WELL AFTER THE PRECIPITATION HAS LEFT. IN GENERAL, HOWEVER, EXPECT
CONDITIONS TO SLOWLY IMPROVE FROM 00 TO 12Z.

OUTLOOK...
THURSDAY...MAINLY VFR CONDITIONS EXPECTED. SUB-VFR CONDITIONS
POSSIBLE IN ISOLATED RAIN OR SNOW SHOWERS.

FRIDAY THROUGH SUNDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
WINDS AND SEAS WILL BE INCREASING WITHIN THE NEXT FEW HOURS, WITH
WINDS REACHING GALE CONDITIONS EVERYWHERE BUT THE UPPER DELAWARE BAY
NO LATER THAN MID DAY. WINDS SHOULD DIMINISH BY MIDNIGHT, BUT SEAS
WILL LIKELY REMAIN ABOVE 5 FT ON THE COASTAL WATERS OVERNIGHT. THUS,
ONCE WINDS DROP BELOW GALE CONDITIONS, AN SCA WILL LIKELY BE NEEDED.

OUTLOOK...
THURSDAY THROUGH SATURDAY...SUB-ADVISORY CONDITIONS EXPECTED. SEAS
WILL GRADUALLY DIMINISH THROUGH THURSDAY AND REMAIN BELOW 5 FEET
THROUGH SATURDAY. WINDS MAY BRIEFLY NEAR 25 KNOTS ON FRIDAY AS THE
GRADIENT TIGHTENS A BIT BETWEEN THE DEPARTING LOW TO OUR EAST AND
THE BUILDING HIGH TO OUR WEST.

SUNDAY...SEAS AND WINDS WILL NEAR SMALL CRAFT ADVISORY LEVELS AS A
COLD FRONT APPROACHES THE REGION.

&&

.HYDROLOGY...
HEAVY RAIN, WITH RAIN AMOUNTS ABOVE AN INCH WILL BE POSSIBLE FOR
MOST OF DELMARVA AND SOUTHEASTERN NEW JERSEY. DEPENDING ON RAIN
RATES, THIS COULD LEAD TO PONDING OF WATER IN POOR DRAINAGE AREAS.
IN ADDITION FOR COASTAL LOCATIONS, TODAYS HIGH TIDE IS EXPECTED TO
BE HIGHER THAN NORMAL WHICH COULD EXACERBATE ANY POOR DRAINAGE
FLOODING ALREADY OCCURRING ESPECIALLY ON THE BARRIER ISLANDS.

&&

.CLIMATE...
HERE ARE THE DAILY SNOWFALL RECORDS FOR OUR 4 SNOW CLIMATE SITES
FOR NOVEMBER 26.

ACY - TRACE IN 1977, 1957, 1955

PHL - 6.0 INCHES IN 1898

ILG - 0.1 INCHES IN 1950

ABE - 1.7 INCHES IN 1925.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR PAZ054-
     055-060>062-101-103-105.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ070-071-102-104-106.
NJ...WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR NJZ001-
     007>010.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NJZ012-015.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ430.

&&

SYNOPSIS...MEOLA
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...MEOLA
AVIATION...JOHNSON/MEOLA
MARINE...JOHNSON/MEOLA
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Nov 26, 4:03 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 AM EST WED NOV 26 2014

NJZ001-007>010-PAZ054-055-060>062-101-103-105-270915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
403 AM EST WED NOV 26 2014

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-015-PAZ070-071-102-104-106-270915-
MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
403 AM EST WED NOV 26 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ013-016>020-270915-
NEW CASTLE-CECIL-KENT MD-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-
403 AM EST WED NOV 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A COASTAL STORM WILL IMPACT THE REGION TODAY INTO TONIGHT. FOR THE
REGION ALONG AND JUST SOUTHEAST OF INTERSTATE 95, PRECIPITATION
WILL BEGIN AS RAIN, THEN BEGIN MIXING WITH SNOW BY LATE MORNING,
BEFORE CHANGING TO ALL SNOW DURING THE AFTERNOON AND INTO THE
EVENING. SOME SNOW ACCUMULATIONS ARE POSSIBLE, WHICH COULD LEAD TO
SLUSHY AND SLICK ROADWAYS.

IF YOU HAVE TRAVEL PLANS FOR WEDNESDAY...ESPECIALLY INTO EASTERN
PENNSYLVANIA OR NORTHWESTERN NEW JERSEY...THAT TRAVEL SHOULD BE
COMPLETED BY MID MORNING TODAY TO AVOID ANY WEATHER RELATED DELAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ014-021>027-270915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
403 AM EST WED NOV 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A COASTAL STORM WILL IMPACT THE REGION TODAY INTO TONIGHT. PERIODS
OF HEAVY RAIN COULD MIX WITH SNOW AT TIMES LATE THIS AFTERNOON OR
EVENING WHICH COULD IMPACT HOLIDAY TRAVEL.

POOR DRAINAGE FLOODING IS POSSIBLE IN AREAS THAT RECEIVE HEAVY
RAIN.

IF YOU HAVE TRAVEL PLANS TODAY, PLEASE STAY TUNED TO UPDATED
FORECASTS. TRAVEL INTO EASTERN PENNSYLVANIA AND NORTHWEST NEW
JERSEY WILL LIKELY BECOME HAZARDOUS AND RESULT IN TRAVEL DELAYS ON
ONE OF THE BUSIEST TRAVEL DAYS OF THE YEAR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-270915-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
403 AM EST WED NOV 26 2014

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-270915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
403 AM EST WED NOV 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather, 2 winter storm. Local standard time, as filed.

Winter Storm, Sussex

When
November 26, 8:00 AM EST to November 27, 12:00 AM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
November 26, 8:30 AM EST to 10:00 PM EST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Storm, Morris

When
November 26, 9:00 AM EST to 11:00 PM EST
Where
Morris forecast zone
Reported by
CoCoRaHS
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
November 26, 9:30 AM EST to 9:00 PM EST
Where
Hunterdon forecast zone
Reported by
CoCoRaHS
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Weather, Somerset

When
November 26, 10:00 AM EST to 6:00 PM EST
Where
Somerset forecast zone
Reported by
Trained Spotter
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Mercer

When
November 26, 10:00 AM EST to 1:00 PM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
November 26, 11:00 AM EST to 2:00 PM EST
Where
Middlesex forecast zone
Deaths
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Middlesex2014-11-26Vehicle/Towed TrailerIndirect

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546591, 546593, 546592, 546594, 546595, 546596, 546597.